Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 32, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 16, 2007, 12:41 PM EDT for 6 counties in Florida. It took effect at Mar 17, 2007, 11:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2007, 12:41 PM EDT (16:41 UTC)
- In effect from
- Mar 17, 2007, 11:00 AM EDT
- Expired
- Mar 17, 2007, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 4.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 161641 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1241 PM EDT FRI MAR 16 2007 ...DRY GUSTY WINDS SATURDAY WILL LEAD TO FIRE DANAGER RISK... .A COLD FRONT WILL EXIT THE STATE OVERNIGHT. VERY DRY AIR IN THE WAKE OF THE FRONT MAY RESULT IN LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT ON SATURDAY. WINDS WILL BE OUT OF THE NORTHWEST AT 15 TO 20 MPH...FURTHER ENHANCING THE FIRE DANGER. THE WINDS WILL BE LESS ON SUNDAY BUT AFTERNOON HUMIDITIES WILL AGAIN BE BELOW 35 PERCENT. FLZ039-042-043-048>052-055>057-060>062-065-172300- /O.UPG.KTBW.FW.A.0022.070317T1500Z-070317T2300Z/ /O.NEW.KTBW.FW.W.0032.070317T1500Z-070317T2300Z/ /O.NEW.KTBW.FW.A.0023.070318T1500Z-070318T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 1241 PM EDT FRI MAR 16 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 35 PERCENT IN THE LATE MORNING HOURS ON SATURDAY...WITH MANY AREAS RECEIVING 5 TO 7 HOURS OF RED FLAG CONDITIONS. LOWEST RELATIVE HUMIDITY VALUES SHOULD BE AROUND 25 PERCENT IN INTERIOR COUNTIES. THE IMMEDIATE COAST WILL HAVE SOME RELIEF FROM THE DRY AIR AS WINDS COME IN OFF THE GULF...BUT EVEN THERE WE EXPECT AT LEAST A FEW HOURS OF RED FLAG CONDITIONS AS WINDS AVERAGE BETWEEN 15 AND 20 MPH. MORE OF THE SAME IS EXPECTED ON SUNDAY SO A FIRE WEATHER WATCH HAS BEEN ISSUED. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
1 follow-up statement
000 WWUS82 KTBW 170908 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 508 AM EDT SAT MAR 17 2007 ...DRY AIRMASS AND GUSTY WINDS WILL LEAD TO FIRE DANGER RISK TODAY AND SUNDAY... .VERY DRY AIR IN THE WAKE OF THE RECENT FRONT WILL RESULT IN LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT TODAY AND SUNDAY. WINDS WILL BE OUT OF THE NORTHWEST AT 15 TO 20 MPH... FURTHER ENHANCING THE FIRE DANGER TODAY. THE WINDS WILL BE LESS ON SUNDAY BUT AFTERNOON HUMIDITIES WILL AGAIN BE BELOW 35 PERCENT FOR FOUR OR MORE HOURS. FLZ039-042-043-048>052-055>057-060>062-065-180000- /O.UPG.KTBW.FW.A.0023.070318T1500Z-070318T2300Z/ /O.NEW.KTBW.FW.W.0033.070318T1500Z-070318T2300Z/ /O.CON.KTBW.FW.W.0032.070317T1500Z-070317T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 508 AM EDT SAT MAR 17 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING. A RED FLAG WARNING IS NOW IN EFFECT ON SUNDAY FROM 11 AM TO 7 PM EDT. THE FIRE WEATHER WATCH FOR SUNDAY IS NO LONGER IN EFFECT. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 35 PERCENT LATE THIS MORNING...WITH MANY AREAS RECEIVING 5 TO 7 HOURS OF RED FLAG CONDITIONS. LOWEST RELATIVE HUMIDITY VALUES SHOULD BE AROUND 22 PERCENT IN INTERIOR COUNTIES. THE IMMEDIATE COAST WILL HAVE SOME RELIEF FROM THE DRY AIR AS WINDS COME IN OFF THE GULF...BUT EVEN THERE WE EXPECT AT LEAST A FEW HOURS OF RED FLAG CONDITIONS AS WINDS AVERAGE BETWEEN 15 AND 20 MPH. VERY SIMILAR CONDITIONS ARE EXPECTED ON SUNDAY...SO A RED FLAG WARNING IS NOW IN EFFECT ON SUNDAY AS WELL. THESE CONDITIONS WILL INCREASE THE POTENTIAL FOR RAPID SPREAD OF ANY WILDFIRES THAT MAY START. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 16, 12:20 PM EDT, 21 minutes earlier.
Area forecast discussion, Mar 16, 12:20 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1220 PM EDT FRI MAR 16 2007 ...POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON SOUTH OF A VENICE TO FROSTPROOF LINE AND 10 MILES EAST OF THE COAST... SURFACE TEMPERATURES IN LOW 80S HAVE HELPED INITIATE CONVECTION NORTHEAST OF PUNTA GORDA AHEAD OF LINE OF STORMS MOVING THROUGH TAMPA BAY TO LAKELAND REGION. STEEP LAPSE RATES MEANS CHANCE FOR LARGE HAIL AND DAMAGING DOWNBURST WINDS. SARASOTA AIRPORT JUST CAME IN WITH A 37 KT WIND FROM THE WEST FROM ONE OF THE STORMS. ALSO...A TORNADO WAS REPORTED NEAR FLAGLER A LITTLE OVER AN HOUR AGO SO CAN NOT RULE OUT POSSIBILITY IN OUR AREA. .SHORT TERM (TONIGHT-SUNDAY)...COLD FRONT TO PUSH RAIN SOUTH OF AREA EARLY THIS EVENING. BAND OF LOW CLOUDS ASSOCIATED WITH COLD AIR PUSH MOVING SOUTHEAST THROUGH THE FLORIDA PAN HANDLE MAY COMPLICATE CLOUD FORECAST A BIT THIS EVENING. OTHERWISE...DRY HIGH PRESSURE BUILDS IN ON GUSTY NORTH WINDS TONIGHT AND SATURDAY. THE CENTER OF HIGH PRESSURE MOVES INTO SOUTH CAROLINA ON SUNDAY WITH WINDS BEGINNING TO TURN TO THE NORTHEAST. MAV TEMPS SEEM COOL FOR MID MARCH SUNSHINE SO WILL KEEP CURRENT FORECAST WHICH IS 2 DEGREES HIGHER THAN 06Z MAV. .LONG TERM (SUN NIGHT-FRI)...HIGH PRESSURE WILL RIDGE ACROSS THE AREA THROUGH THE PERIOD. A COLD FRONT IS EXPECTED TO STALL WELL NORTH OF THE AREA TUESDAY NIGHT AND MAY CAUSE A SLIGHT INCREASE IN CLOUDINESS ACROSS THE AREA...BUT NO RAIN EXPECTED THROUGH THE LONG TERM. TEMPS WILL MODERATE FROM NEAR NORMAL THROUGH MON NIGHT TO WELL ABOVE NORMAL BY FRIDAY. && .AVIATION...THE FRONTAL CONVECTION IS CURRENTLY MOVING THROUGH THE NORTHERN TERMINALS CAUSING MVFR TO IFR CONDITIONS. THIS SHOULD CONTINUE AT THE NORTHERN SITES THROUGH 1-2PM. A FEW PRE-FRONTAL SHOWERS HAVE ALSO DEVELOPED NEAR THE SOUTHERN TERMINALS AND THESE WILL COMBINE WITH THE FRONTAL CONVECTION TO ALLOW FOR SHOWERS AND STORMS THROUGH THE AFTERNOON...LIKELY ENDING 22-00Z. MVFR TO IFR CONDITIONS CAN ALSO BE EXPECTED AT THE SOUTHERN TERMINALS WITH THE CONVECTION...AND MAY SEE A FEW STRONG STORMS IN THE VICINITY THIS AFTERNOON. HIGH PRESSURE BUILDING IN BEHIND THE FRONT LATER THIS EVENING AND OVERNIGHT WILL GRADUALLY CLEAR THE AREA OUT AND ALLOW FOR VFR CONDITIONS. && MARINE...WINDS WILL TURN NORTH AND INCREASE TO 20 KNOTS WITH HIGHER GUSTS TONIGHT. SEAS OFFSHORE TO BUILD TO 6 TO 8 FEET. THEREFORE SMALL CRAFT ADVISORIES CONTINUE INTO SATURDAY AFTERNOON ACROSS THE NORTH AND INTO SATURDAY NIGHT ACROSS THE SOUTH. CONDITIONS IMPROVE SUNDAY AND LAST THROUGH THE WEEK. && FIRE WEATHER...RED FLAG CONDITIONS EXPECTED SATURDAY AFTERNOON DUE TO LOW HUMIDITIES AND WINDS OVER 15 MPH. FIRE WEATHER WATCH ISSUED SUNDAY AFTERNOON FOR MORE THAN 3 HOURS OF HUMIDITY LESS THAN 35 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... TPA 54 66 45 69 / 5 5 10 10 FMY 59 72 48 73 / 20 5 10 10 GIF 52 69 44 70 / 5 5 10 10 SRQ 56 68 46 69 / 5 5 10 10 BKV 49 64 37 70 / 5 5 10 10 SPG 59 66 51 66 / 5 5 10 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...RED FLAG WARNING FROM 11 AM TO 7 PM EDT SATURDAY FOR ALL TBW COUNTIES. FIRE WEATHER WATCH FROM 11 AM TO 7 PM EDT SUNDAY FOR ALL TBW COUNTIES. GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EDT SATURDAY FOR TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 60 NM. SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY BONITA BEACH TO TARPON SPRINGS OUT 60 NM. && SHORT TERM...NOAH LONG TERM....COLSON
Hazardous weather outlook, Mar 16, 5:50 AM EDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 550 AM EDT FRI MAR 16 2007 FLZ039-042-043-048>052-055>057-060>062-065-162200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 550 AM EDT FRI MAR 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING THROUGH THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE POSSIBLE WITH THIS ACTIVITY...AND ANY OF THE THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS...GUSTY WINDS...AND SMALL HAIL. ...COASTAL HAZARDS AND RIP CURRENTS... PERSISTENT ONSHORE WINDS WILL RESULT IN DANGEROUS RIP CURRENTS TODAY...ALONG WITH HIGH TIDES ABOUT A FOOT ABOVE NORMAL. BEACH GOERS SHOULD BE ALERT FOR RIP CURRENTS...AND SHOULD CONSIDER STAYING OUT OF THE WATER TODAY. ...WIND AND SEA IMPACT... WINDS AND SEAS WILL GRADUALLY INCREASE TO 15 TO 20 KNOTS THIS MORNING AHEAD OF THE COLD FRONT. MARINE CONDITIONS WILL CONTINUE TO DETERIORATE LATER TODAY AND TONIGHT BEHIND THE COLD FRONT...WITH WINDS INCREASING TO 20 KNOTS AND GUSTY FROM THE NORTHWEST...AND SEAS BUILDING TO 6 FEET. BOATERS SHOULD CONSIDERING POSTPONING WATER PLANS UNTIL THIS WEATHER SYSTEM PASSES AND WINDS AND SEAS SUBSIDE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GUSTY NORTH WINDS OF 20 TO 25 KNOTS AND SEAS OF 5 TO 8 FEET WILL CREATE HAZARDOUS CONDITIONS ON THE COASTAL WATERS ON SATURDAY. MARINE CONDITIONS WILL GRADUALLY IMPROVE SATURDAY NIGHT AND SUNDAY AS WINDS BEGIN TO DIMINISH. A DRY AIRMASS WILL BUILD BACK OVER THE REGION DURING THE DAY SATURDAY. THE COMBINATION OF DRY AIR AND GUSTY NORTH WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS...WHICH WILL MAINTAIN A THREAT FOR THE SPREAD OF WILDFIRES ACROSS PORTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA. DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE ON SUNDAY AS HIGH PRESSURE AND DRY AIRMASS PERSIST OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. NP
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 11:05 PM EDT | Coastal Flood Statement | TBW | Pinellas | 7 hr |
| Mar 16, 5:21 AM EDT | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 7 hr |
| Mar 16, 12:33 PM EDT | Special Marine Warning | TBW | 57 min | |
| Mar 16, 12:41 PM EDT | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 16 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.